MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II BRONCHOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-Q180-AC
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and a device evaluation completed for it.Manufacture date is not known.The user¿s complaint was confirmed.Upon inspection and testing of the device, it was observed that the white glue at the channel opening, at the distal end plastic cover, was peeling.Other incidental observations were a slow leak at the forceps passage, some black dots and intermittent flicker of image with manipulation of the light guide tube, dent on the insertion tube, and a bump on the bending section.Evaluation is ongoing.Supplemental report(s) will be filed as any information becomes available.
 
Event or Problem Description
As reported for this event, the device had some peeling through the distal channel.There is no reported harm to any patient.
 
Additional Manufacturer Narrative
There is additional information for the event.This supplemental report is being submitted to provide this information.Please see the updates in sections: g3, g6, h2, and h10.The facility sterile processing department (spd) has started using a borescope since (b)(6) 2020.When tears or black spots are observed on the device, the device is sent in for repairs.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.This supplemental report is being submitted to provide this information.The device history record review confirmed that device was shipped in accordance with specifications.The subject device was not repaired within the past one year.The cause of the event cannot be conclusively specified.The distal end plastic cover (c-cover) was possibly damaged due to insertion and withdrawal of endo therapy accessories while the bending section was being angulated.The steps may have been as follows: a) endo therapy accessories were inserted and withdrawn while the bending section was being angulated.B) at that time, endo therapy accessories interfered with c-cover (biopsy channel opening).C) the part of c-cover which interfered with the endo therapy accessories was damaged.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11670247
Report Number8010047-2021-04977
Device Sequence Number11538235
Product Code EOQ
UDI-Device Identifier04953170340086
UDI-Public04953170340086
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K050220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberBF-Q180-AC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer04/21/2021
06/03/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/12/2021
06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1